MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752540
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022, based on the date the manufacturer became aware of the event.Medical device problem code a040501 captures the reportable event of stent calcified.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a transurethral lithotomy procedure in the ureter.The procedure date is unknown.Post procedure, it was reported that there were approximately 30 stents that were found encrusted in the patient's body in two weeks.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to december 01, 2022, based on the date the manufacturer became aware of the event.Block h6: medical device problem code a040501 captures the reportable event of stent calcified.Impact code f23 captures the reportable event of unexpected medical intervention.Blocks b1, b2, b5, h1 and h6 have been updated based on the additional information received on january 23, 2023.Block g2 report source has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a transurethral lithotomy procedure in the ureter.The procedure date is unknown.Post procedure, it was reported that there were approximately 30 stents that were found encrusted in the patient's body in two weeks.There were no patient complication reported as a result of this event.Additional information received on january 23, 2023, stating the implant dates for the affected stents occurred over several months and not all were performed by the same physician.It was also reported that some of the stents were still able to drain even though they were found encrusted.The patients underwent regular checkups and an unspecified number of patients had medical conditions or medication that could have contributed to the encrustation.Some of the patients underwent diagnostic testing to confirm they had no metabolic or electrolyte problems.The stents were removed earlier than the scheduled dates with the use of pneumatic system to break the stones and encrustation.Some of the stents were reported to have been torn, but with the pneumatic system all pieces of the stents were removed.It was reported that "approximately most of the patients" experienced symptoms, however the specific symptoms were not provided.No medication or treatment was provided other than removing the stent.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16164894
Report Number3005099803-2023-00061
Device Sequence Number7507662
Product Code FAD
UDI-Device Identifier08714729067757
UDI-Public08714729067757
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberM0061752540
Device Catalogue Number175-254
Device Lot Number0027633396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown